Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 40, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 19, 2015, 5:20 PM CDT for Grundy County, Warren County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2015, 5:20 PM CDT (22:20 UTC)
- Expired
- Apr 19, 2015, 5:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Grundy County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 61 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
921
WUUS54 KOHX 192220
SVROHX
TNC061-177-192245-
/O.NEW.KOHX.SV.W.0040.150419T2220Z-150419T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
520 PM CDT SUN APR 19 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRUNDY COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN WARREN COUNTY IN MIDDLE TENNESSEE...
* UNTIL 545 PM CDT
* AT 519 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF TRACY CITY...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GRUETLI-LAAGER AROUND 535 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE COALMONT...ALTAMONT AND
BEERSHEBA SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3534 8589 3563 8573 3549 8553 3544 8553
3540 8550 3523 8582 3523 8583
TIME...MOT...LOC 2221Z 233DEG 29KT 3536 8580
HAIL...0.75IN
WIND...60MPH
$$
131 follow-up statement
986
WWUS54 KOHX 192243
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
543 PM CDT SUN APR 19 2015
TNC061-177-192252-
/O.EXP.KOHX.SV.W.0040.000000T0000Z-150419T2245Z/
WARREN TN-GRUNDY TN-
543 PM CDT SUN APR 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR GRUNDY AND SOUTHEASTERN WARREN
COUNTIES WILL EXPIRE AT 545 PM CDT...
THE STORM WHICH PROMPTED THE WARNING WAS WEAKENING.
LAT...LON 3534 8589 3563 8573 3549 8553 3544 8553
3540 8550 3523 8582 3523 8583
TIME...MOT...LOC 2242Z 233DEG 29KT 3545 8562
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:00 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Apr 19, 2:00 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 PM CDT SUN APR 19 2015 .DISCUSSION...SURFACE MAP AT 18Z SHOWS A 1000 MB LOW CENTERED OVER SOUTHERN ILLINOIS, WITH A WARM FROM SITUATED TO OUR NORTH, A COLD FRONT STILL WEST OF THE MISSISSIPPI RIVER, AND A PRE-FRONTAL TROUGH JUST NOW CROSSING THE TENNESSEE RIVER THAT IS PROVIDING THE FOCUS FOR A DEVELOPING LINE OF CONVECTION. SATELLITE IMAGERY IS STARTING TO SHOW SOME BREAKS IN THE CLOUDS, ESPECIALLY WEST OF NASHVILLE. LAPS SOUNDING FOR BNA AT 18Z SHOWS WEAK INSTABILITY, WITH A LIFTED INDEX OF -3.3 AND A CAPE OF 962 J/KG. ATMOSPHERE REMAINS SUFFICIENTLY MOIST, WITH PRECIPITABLE WATER OF 1.44 INCHES AND A K-INDEX OF 34. LATEST HRRR SHOWS SCATTERED CELLS ACROSS MIDDLE TENNESSEE UNTIL A MORE ORGANIZED LINE OF CONVECTION COMES THROUGH WITH THE COLD FRONT BETWEEN 04Z AND 09Z. GIVEN THE TIMING OF THE FRONT, THE POTENTIAL FOR WIDESPREAD SEVERE STORMS APPEARS LOW, ALTHOUGH MIDDLE TENNESSEE DOES REMAIN UNDER A SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT, SO ISOLATED CASES OF SEVERE ACTIVITY ARE STILL POSSIBLE. AFTER A FEW LINGERING SHOWERS ON MONDAY, LOOK FOR A BRIEF RESPITE ON TUESDAY BEFORE THE NEXT COLD FRONT DROPS SOUTHWARD THROUGH MIDDLE TENNESSEE WEDNESDAY AND THURSDAY. GIVEN THAT THE UPPER FLOW ACROSS THE REGION WILL REMAIN EITHER CYCLONIC OR ZONAL, WARM ADVECTION WILL BE HARD TO COME BY, AND SO TEMPERATURES DURING THE NEXT 7 DAYS WILL REMAIN AT OR BELOW NORMAL. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 60 67 43 72 / 50 40 10 10 CLARKSVILLE 57 66 41 71 / 50 40 05 10 CROSSVILLE 58 62 42 63 / 50 60 20 10 COLUMBIA 59 68 43 73 / 60 30 10 10 LAWRENCEBURG 57 67 43 72 / 60 20 10 10 WAVERLY 57 68 42 72 / 60 30 05 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Apr 19, 5:27 AM CDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 527 AM CDT SUN APR 19 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-201030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 527 AM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE SUNDAY AFTERNOON INTO SUNDAY NIGHT. AFTER WIDESPREAD RAIN SUNDAY MORNING...ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON AND AGAIN SUNDAY NIGHT. A FEW STORMS MAY BE STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED TODAY AND TONIGHT. SPOTTERS CAN MAKE REPORTS VIA TWITTER USING HASHTAG #TSPOTTER TO MAKE A REPORT VIA FACEBOOK GO TO: WWW.FACEBOOK.COM/NWS NASHVILLE SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 55
In the hours before
Local storm report, Apr 19, 3:54 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
354 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
04/19/2015 DAVIDSON TN TWITTER
TREE BLOCKING PENNINGTON BEND ROAD NEAR GRACE CHURCH
&&
EVENT NUMBER OHX1500489
MROSESpecial weather statement, Apr 19, 4:23 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
423 PM CDT SUN APR 19 2015
TNZ009-010-030-031-192200-
CLAY-JACKSON-MACON-SMITH-
423 PM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JACKSON...MACON AND SMITH
COUNTIES...
AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR RED BOILING SPRINGS...MOVING NORTHEAST AT
40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE WHITLEYVILLE...BOLES...MOSS AND
CELINA.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3661 8536 3630 8581 3643 8597 3663 8572
3662 8548 3663 8538
13Special weather statement, Apr 19, 4:34 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
434 PM CDT SUN APR 19 2015
TNZ063-077-078-192215-
CANNON-COFFEE-WARREN-
434 PM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR CANNON...COFFEE AND WARREN
COUNTIES...
AT 432 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MANCHESTER...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE MANCHESTER...SUMMITVILLE...
MORRISON...VIOLA...CENTERTOWN AND MCMINNVILLE.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3550 8624 3553 8624 3585 8599 3566 8561
3552 8586 3553 8587 3551 8588 3537 8613
13Local storm report, Apr 19, 4:43 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
443 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG 3 NE NASHVILLE 36.20N 86.75W
04/19/2015 DAVIDSON TN EMERGENCY MNGR
ELECTRICAL WIRES DOWN IN EAST NASHVILLE. TIME ESTIMATED
BASED ON RADAR.
&&
EVENT NUMBER OHX1500490
JACKSONSpecial weather statement, Apr 19, 5:04 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 504 PM CDT SUN APR 19 2015 TNZ032-064-065-078-192230- DE KALB-PUTNAM-WARREN-WHITE- 504 PM CDT SUN APR 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...PUTNAM...WARREN AND WHITE COUNTIES... AT 501 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SMITHVILLE...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS IN THE PATH INCLUDE BAKERS CROSSROADS...BURGESS FALLS STATE PARK...HAMPTONS CROSSROADS AND COOKEVILLE. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. OTHER STRONG STORMS WITH GUSTY WINDS WERE SCATTERED ACROSS THE AREA. THE THUNDERSTORMS ARE ALL LIKELY TO CONTAIN GUSTY WINDS OVER 40 MPH. LAT...LON 3626 8550 3610 8530 3579 8570 3591 8586 13
Local storm report, Apr 19, 5:09 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
509 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG 3 NE NASHVILLE 36.20N 86.75W
04/19/2015 DAVIDSON TN EMERGENCY MNGR
ELECTRICAL WIRES DOWN IN EAST NASHVILLE. TIME ESTIMATED
BASED ON RADAR.
0337 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
04/19/2015 DAVIDSON TN TWITTER
TREE BLOCKING PENNINGTON BEND ROAD NEAR GRACE CHURCH
&&
EVENT NUMBER OHX1500490 OHX1500489
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:57 AM CDT | Special Weather Statement | OHX | Wilson | 33 min |
| Apr 19, 11:05 AM CDT | Special Weather Statement | OHX | Macon | 40 min |
| Apr 19, 2:51 PM CDT | Special Weather Statement | OHX | Hickman | 24 min |
| Apr 19, 3:07 PM CDT | Special Weather Statement | OHX | Davidson | 23 min |
| Apr 19, 3:33 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 42 min |
| Apr 19, 3:45 PM CDT | Special Weather Statement | OHX | Smith | 30 min |
| Apr 19, 4:23 PM CDT | Special Weather Statement | OHX | Clay | 37 min |
| Apr 19, 4:26 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 49 min |
| Apr 19, 4:29 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Smith, Trousdale, Wilson | 31 min |
| Apr 19, 4:34 PM CDT | Special Weather Statement | OHX | Coffee, Warren | 41 min |
| Apr 19, 5:04 PM CDT | Special Weather Statement | OHX | Putnam | 26 min |
| Apr 19, 5:34 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 26 min |
| Apr 19, 6:53 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.